Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 302, NWS Nashville, TN

August 10, 2000Lawrence County, Wayne County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Aug 10, 2000, 4:01 PM CDT for Lawrence County, Wayne County, Tennessee. It was in force for 44 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 10, 2000, 4:01 PM CDT (21:01 UTC)
Expired
Aug 10, 2000, 4:45 PM CDT
In force
44 min
Issued by
NWS Nashville, TN
Area
Whole counties

Counties Lawrence County, TN, Wayne County, TN

The radar

The Northeast Alabama radar (KHTX), 141 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 10, 4:05 PM CDTHail 0.88Lawrenceburg, TNSKYWARN Spotter reported nickel size hail.
Aug 10, 4:40 PM CDTThunderstorm Wind 52 ECypress Inn, TNHighway department reported trees down on Station Pumping Road.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.0 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2000-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2402 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2000-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2402 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
881 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
175 m²/s²
Significant tornado parameter
1.0
Supercell composite
6.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 102102
SVRBNA
TNC099-181-102145-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
401 PM CDT THU AUG 10 2000

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LAWRENCE COUNTY IN TENNESSEE
  EASTERN WAYNE COUNTY IN TENNESSEE

* UNTIL 445 PM CDT

* AT 400 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  SEVERE THUNDERSTORMS SCATTERED ACROSS EASTERN WAYNE COUNTY AND
  LAWRENCE COUNTY...MOVING SOUTHEAST AT 20 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  LAWRENCEBURG AT 410 PM CDT
  LORETTO AT 430 PM CDT

DAMAGING WINDS AND HAIL WITH TORRENTIAL RAINFALL ARE EXPECTED nWITH
THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:55 PM CDT, 1 hour 6 minutes earlier.

Area forecast discussion, Aug 10, 2:55 PM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
255 PM CDT THU AUG 10 2000

CURRENTLY...SCATTERED THUNDERSTORMS HAVE DEVELOPED ACROSS THE AREA
EARLY THIS AFTERNOON...AS FRONTAL BOUNDARY CONTINUES TO SLIP SOUTH.
CURRENT POSITION (1PM) HAS IT DRAPED FROM DYERSBURG TO NASHVILLE TO
LONDON KY. THUNDERSTORMS FIRED ALONG THE BOUNDARY...AND OUT AHEAD OF
IT...IN THE UNSTABLE AIR. THE ATMOSPHERE WAS DRYING ALOFT QUICKLY
BEHIND THIS FRONT...ALTHOUGH SFC DEW POINTS ARE STUBBORN TO FALL.
TEMPS STALLED OUT NEAR 95 DEGREE ACROSS THE METRO AREA...CSV HAS
REBOUNDED NICELY FROM ITS LATE START...84 AT 1PM.

FORECAST CONCERNS...EVENING THUNDERSTORM COVERAGE...THEN THE PACKAGE
BECOMES A TEMPERATURE FORECAST. HOW MUCH WILL IT COOL?

SCATTERED THUNDERSTORMS WILL FOLLOW THE FRONTAL BOUNDARY OUT OF THE
MIDSTATE EARLY TONIGHT. HEAVY ATMOSPHERIC WATER CONTENT WILL RESULT
IN ISOLATED CASES OF HEAVY RAIN AND POSSIBLE DAMAGING WINDS. SKIES
WILL LIKELY END UP PRETTY CLEAR TONIGHT AS MOISTURE DEPLETES AND
SOURCE OF LIFT DEPARTS. FOG DOES NOT LOOK LIKE A GOOD POSSIBILITY...
AS THERE SHOULD BE AROUND A 5 MPH WIND...WITH SOME SFC DRYING.

WE WILL SEE A WONDERFUL PATTERN CHANGE OVER THE FEW DAYS...AS HOT
AND MUGGY CONDITIONS TURN TO RELATIVELY COOLER AND LESS HUMID. THE
UPPER PATTERN WILL CHANGE FROM NORTHWEST TO NORTH-NORTHEAST THROUGH
THE NEXT 72 HOURS...AS A DEEP (568H) UPPER LOW WILL DROP STRAIGHT
SOUTH OUT OF SE CANADA INTO VIRGINIA. SURFACE WINDS WILL ALSO TURN
NORTHERLY EVERYWHERE ACROSS THE CWA BY LATER TONIGHT...AND WITH THE
ENTIRE ATMOSPHERIC COLUMN GOING NORTH...DRY AIR INFILTRATION WILL
WRING US OUT OF PRECIPITABLE WATER (PW'S DOWN TO 0.62 INCHES BY SAT
EVENING).

DO NOT SEE ANY NASTY WEATHER ON THE WAY FOR THE NEXT SEVERAL DAYS.
AFOREMENTIONED FRONTAL BOUNDARY WILL MAKE IT DOWN TO NEAR THE GULF
COAST...AND A SFC HIGH PRESSURE CENTER WILL DROP ALL THE WAY INTO
THE OHIO RIVER VALLEY BY SUNDAY MORNING. THE UPPER LOW THAT SETTLES
IN VIRGINIA BY THIS TIME...WILL THEN BEGIN TO SHIFT EAST...WHILE AN
UPPER RIDGE WILL TRY TO SLIDE BACK INTO THE REGION...LATE IN THE
EXTENDED.

WITH SUCH A DEEP UPPER LOW FOR THIS TIME OF YEAR...AND THE NORTHERLY
FLOW THROUGHOUT THE ENTIRE ATMOSPHERE...BELIEVE THAT TEMPS WILL ONLY
REACH THE UPPER 80S FOR THE WEEKEND...WHILE LOWS IN THE LOWER HALF
OF THE 60S WILL BE COMMON. MUCH MORE COMFORTABLE...THEN GRADUAL
WARMING AFTERWARDS. RAIN AT THIS TIME...APPEARS UNLIKELY THROUGH THE
EXTENDED FORECAST.

ETA KEEPS US THE WARMEST THROUGH THE PERIOD...AVN THE COOLEST. MODELS
DEVIATED THE MOST WITH THE TEMP AND THICKNESS PATTERN.

THE FOLLOWING NUMBERS ARE INTENDED FOR COORDINATION ONLY...

BNA 068/090 064/089 -000
CSV 063/083 056/082 -000

DICKSON 15

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 2:00 PM CDTSevere Thunderstorm WarningOHXWilliamson30 min
Aug 10, 2:29 PM CDTSevere Thunderstorm WarningOHXRutherford, Williamson31 min
Aug 10, 2:51 PM CDTSevere Thunderstorm WarningOHXBenton24 min
Aug 10, 2:59 PM CDTSevere Thunderstorm WarningOHXGiles, Maury31 min
Aug 10, 3:13 PM CDTSevere Thunderstorm WarningOHXBenton32 min
Aug 10, 3:45 PM CDTSevere Thunderstorm WarningOHXLawrence30 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.